MAUDE Adverse Event Report: NEOMEND INC -2953195 PROGEL PLATINUM PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING

NEOMEND INC -2953195 PROGEL PLATINUM PLEURAL AIR LEAK SEALANT; SEALANT, POLYMERIZING
Catalog Number PGPS002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/04/2021
Type of Reportable Event Malfunction
Event or Problem Description
The following was reported via maude event report (mw5105219): "the patient had a right thoracotomy/decortication surgery.The surgeon was using several of the progel syringes during the case (pleural air leak sealant).As he began to inject the progel into the chest cavity, one of the syringes broke inside the syringe chamber.He was unable to get any progel out of the tip of the syringe at this point.A few shards from the syringe landed on the sterile drape.The chest cavity was inspected and no syringe shards were found.The syringe was immediately removed from the field and sterility maintained.No harm came to the patient.Post-operative chest x-ray does not show foreign body in patient's chest.".
 
Additional Manufacturer Narrative
As reported, the progel glass vial broke inside the syringe chamber during application, the broken pieces were immediately removed from the field.There was no reported patient harm/injury.Contact information was not provided, therefore, we are unable to request additional information.Based on the information provided, and not having the sample to review, a root cause cannot be determined.The instructions for use (ifu) supplied with this device states "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.(b)(4).
 
Additional Manufacturer Narrative
As reported, the progel glass vial broke inside the syringe chamber during application, the broken pieces were immediately removed from the field.There was no reported patient harm/injury.Contact information was not provided, therefore, we are unable to request additional information.Based on the information provided, and not having the sample to review, a root cause cannot be determined.The instructions for use (ifu) supplied with this device states "during applicator assembly, the progel¿ push rod is designed to lock in to the applicator housing.Forced removal of the locking push rod from the applicator housing may result in potential damage to the applicator system or the chemistry cartridges." review of manufacturing records confirms product was manufactured to specification, with no indication of a manufacturing related cause for the event reported.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units released for distribution in september 2021.Addendum: h11: this supplemental mdr is submitted to correct medical device manufacturer and udi.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description

Brand Name
PROGEL PLATINUM PLEURAL AIR LEAK SEALANT
Common Device Name
SEALANT, POLYMERIZING
Manufacturer (Section D)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer (Section G)
NEOMEND INC -2953195
60 technology drive
irvine CA 92618
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key13125196
Report Number1213643-2021-20496
Device Sequence Number11220129
Product Code NBE
UDI-Device Identifier00801741010026
UDI-Public(01)00801741010026(17)230101(10)IRFV0030
Combination Product (Y/N)Y
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P010047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 09/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/01/2023
Device Catalogue NumberPGPS002
Device Lot NumberIRFV0030
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/13/2021
Supplement Date Received by Manufacturer09/03/2024
Initial Report FDA Received Date12/31/2021
Supplement Report FDA Received Date09/09/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown